MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1345/aph.1p324

Медицинская библиотека · The Annals of pharmacotherapy · 2010

Development of cephradine-induced acquired factor V inhibitors: a case report.

Wu Men-Tai, Pei Sung-Nan

Клинический случайСтатьяПеревод пока не подготовлен

Аннотация

OBJECTIVE

To report a case of cephalosporin-induced factor V inhibitor development, an uncommon but potentially fatal condition characterized by severe hemorrhage.

CASE SUMMARY: A 71-year-old Chinese man presented with factor V inhibitors after a 7-day cephradine course for a urinary tract infection, characterized by abnormal prothrombin time (PT) and activated partial thromboplastin time (aPTT), gross hematuria, upper gastrointestinal bleeding, and left groin hematoma. Systemic corticosteroid administration restored his factor V activity levels, PT, and aPTT to within normal limits, and hemorrhagic symptoms resolved. Three weeks after successful treatment of bleeding diathesis, he received another 8-day cephradine course for cellulitis. After another 4 weeks, he suffered from recurrent factor V inhibitors presented with abnormal PT, aPTT, and upper gastrointestinal bleeding. The patient eventually died due to hemorrhagic shock despite a second course of corticosteroids.

DISCUSSION: Cephalosporins are known to cause coagulopathy via hypoprothrombinemia. Another pathway seldom mentioned in the literature is factor V inhibitor induction, which may result in factor V deficiency. In our patient, factor V deficiency due to inhibitors developed each time that the patient received repeated cephradine treatment. According to the Naranjo probability scale, the relation between the formation of factor V inhibitors and cephradine treatment was probable.

CONCLUSIONS

Because cephalosporins are commonly used for their wide therapeutic index and few adverse effects, iatrogenic complications associated with these drugs may be neglected or underdiagnosed. On the basis of our patient's report, careful review of medical records to avoid reexposure to the offending drug cannot be overemphasized.

Для цитирования: Wu Men-Tai, Pei Sung-Nan. Development of cephradine-induced acquired factor V inhibitors: a case report.. The Annals of pharmacotherapy. 2010. DOI: 10.1345/aph.1p324.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.